November 2, 2010
Visit the Forums
"Hot Topics" Library
Change/Update Subscription


LIVING WITH HIV/AIDS


 What Could Have Made My Hair Fall Out?
I became HIV positive in July. I was taking a Tribulus terrestris supplement for muscle growth. Days after stopping a 30-day cycle of the supplement, I lost most of my hair. My dermatologist thinks I have a disease called telogen effluvium and that the supplement is not to blame for my hair loss, but I'm still worried I may have screwed up my testosterone levels. What do you think?


MIXED-STATUS COUPLES


 What's the Safest Way to Have a Baby With My HIV-Positive Husband?
My husband tested HIV positive a month ago. I also got tested but am HIV negative. We would still like to have a baby, without infecting me or the baby. Is there a way?


 Why Is My Boyfriend Taking HIV Meds?
I found medicines and leaflets about HIV in my boyfriend's room. One of the meds was called Kaletra (lopinavir/ritonavir). Does this mean he definitely has HIV, or is this med used in HIV prevention as well?


just nine days left: submit your world aids day video!

just two weeks left: submit your world aids day video! If you had the chance to create your own World AIDS Day HIV awareness public service announcement (PSA), what would you say? What message would you want to get across?

Just nine days remain to enter TheBody.com's World AIDS Day 2010 Video PSA Contest. If your entry wins the contest, you'll get an iPad -- and two runners-up will each get a Flip video camera! Read the rules and submit your video by Nov. 10!


BODY SHAPE CHANGES & HIV/AIDS


 Several Regimen Switches to Reduce Fat Loss: What Are My Other Options?
I received an AIDS diagnosis in 1997 and was put on Epivir (lamivudine, 3TC), Viracept (nelfinavir) and Zerit (stavudine, d4T). The combo worked great for years, but my viral load started to creep up and I was experiencing lipoatrophy. My doctor switched me to Sustiva (efavirenz, Stocrin) and Trizivir (AZT/3TC/abacavir), which brought my viral load down to undetectable, but the lipoatrophy persisted. My doctor just switched the Sustiva in my regimen for Isentress (raltegravir) and Truvada (tenofovir/FTC). Do you think this is the best regimen for stopping or reversing fat loss?


 What Can I Do About Sunken Cheeks and Shrinking Breasts?
I'm 55 years old and I've been HIV positive for about 20 years, but over the past seven, my cheeks began sinking in and my breasts shrunk to an "A" cup. What's the most-used product to treat facial wasting in the U.S.? Could breast implants be an option for me?


HIV/AIDS TREATMENT & SIDE EFFECTS


 Unboosted Reyataz With Epzicom: What Do You Recommend, Dr. Young?
In a past Forum response, you suggested that it might be safe to switch from Epzicom (abacavir/3TC, Kivexa), Norvir (ritonavir) and Reyataz (atazanavir) to Epzicom and unboosted Reyataz. Are there any new data on this topic? What do you currently recommend to your patients taking Epzicom and boosted Reyataz?


 Could Unexplained Bruising Be a Side Effect of HIV Meds?
I've been HIV positive for 25 years, and my partner is also HIV positive. Recently we've both been experiencing unexplained bruising. We don't remember hitting anything; the bruises just show up. I've been on Atripla (efavirenz/tenofovir/FTC) for the past several years. Could the bruising be caused by HIV meds or the virus itself?


 What Can Be Done to Help Me Sleep Through the Night?
I've been on Atripla (efavirenz/tenofovir/FTC) for several years. I have an undetectable viral load and a good CD4 count and percentage. I take Atripla at bedtime. I fall asleep fine, but I wake up after about four hours and continue to wake up throughout the night. Is there anything I can do to help me sleep through the night?


More Questions About HIV/AIDS Treatment & Side Effects:


OTHER HEALTH ISSUES & HIV/AIDS


 Should I Worry About Going Out in the Sun?
I am on Sustiva (efavirenz, Stocrin) and Truvada (tenofovir/FTC) and my CD4 count is lower than 150. I've heard that sun exposure can boost your immune system. Is this true, or would it be harmful with the meds I'm taking?


 What Could Be Causing the Pain in My Bones?
I am in a lot of pain daily. My bones feel like they're breaking, even though all my lab test results are good. Could this pain be caused by 13 years of HIV meds?


 HIV Meds and Potential Liver Disease: What Can I Expect?
I was just diagnosed with a CD4 count of 105 and a viral load of 389,734. My doctor put me on Sustiva (efavirenz, Stocrin) and Truvada (tenofovir/FTC) as well as co-trimoxazole (Bactrim, Septra). I'm still waiting for the results of my hepatitis test. If I have liver disease, will HIV meds make it worse? Can I expect my viral load to go down to undetectable levels?


Connect With Others

Will Sex Ever Be the Same?
(A recent post from the "Living With HIV" board)

Tonight I am wondering about sex. Just left a site that says something to the effect of "have to be more careful ... but sex doesn't need to change" or something like that. OK, I was already two years into a relationship when I tested positive. My partner did not yell or get angry at all, he was incredibly supportive at first. And still tries to be, although I think it is wearing him down as I am not dealing with this in any timely manner. I absolutely hate sex now. I mean 100%. It makes me sick just to think about it. I have done it, but it was like "taking one for the team" every single time. Because even with a condom, I am terrified, and I feel so nasty and all I think about the whole time is "I have HIV ... I have HIV" and as I am sure you know, this ruins any romance there might be. Just wondering if anyone has any input on this. I have been positive (or known about it anyways) for two years. Will it ever get better?
-- anonymousgrrl3

Click here to join this discussion, or to start your own!

To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous (all you need is an e-mail address) -- click here to get started!



HIV TRANSMISSION & TESTING


 My Son's HIV-Positive Playmate Spit in His Eyes: Is He at Risk?
My son, who's in grade school, was spat on by a kid who was born with HIV. Can HIV be transmitted by spit in someone's eyes?


 Does Smoking a Lot of Marijuana Affect HIV Test Results?
I had an ELISA test done six months after a possible HIV exposure. The results were negative, but I smoke a lot of weed. Could heavy consumption of marijuana have caused a false-negative test result?


STRANGE BUT TRUE


 Could My Ice Lolly Be Laced With HIV?
I'm scared stiff because I recently bit into an ice lolly with ice cream in the center, and I saw blood on the ice. Could HIV-positive blood survive in ice lollies or ice cream? I suffer from gum disease -- if my gums were bleeding at the time and I got the infected blood in my mouth, could I get HIV?






Activist Central

 Demand That the CDC Reach Out to Transgender Youth


 Nov. 15: Join a FREE Teleconference on Gender, Race, Poverty and HIV


 AIDS Alliance Asks You to Get Informed/ Involved in the Effort to Maintain Funding for School-Based HIV Prevention (DASH)


 Barbara Jordan Health Policy Scholars Program Applications Due Friday, Dec. 3, 2010


 Make the AIDS Vote Count: Ask Your Candidates' Stances on Women and HIV Issues!


 Call on Peruvian Authorities for Justice in Murder of HIV/AIDS & Gay Activist


 Learn How You or Your Org Can Get Out the Vote on Nov. 2!